Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2004, 4:48 PM MDT for Box Elder County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 4:48 PM MDT (22:48 UTC)
- Expired
- Jul 25, 2004, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 53 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3307 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 252248 SVRSLC UTC003-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 448 PM MDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BOX ELDER COUNTY IN UTAH THIS INCLUDES THE CITY OF TREMONTON * UNTIL 515 PM MDT * AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF TREMONTON...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF TREMONTON AT 515 PM MDT THIS STORM IS PRODUCING WIND GUST OF 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4181 11244 4158 11247 4153 11202 4192 11212 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT SUN JUL 25 2004 .SYNOPSIS...WEST TO NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH THE WEEK. SOME MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE AREA TODAY AND MONDAY BUT THE ATMOSPHERE WILL BECOME DRIER BY MID WEEK. && .DISCUSSION...MOSTLY HIGH BASED THUNDERSTORMS OVER MUCH OF THE AREA. ALTHOUGH THE LOWER LEVELS REMAIN FAIRLY DRY THE SLOW MOVEMENT THE STRONGEST STORMS ARE RESULTING IN SOME LOCAL HEAVY RAIN WITH ABOUT AN INCH IN LESS THAN 30 MINUTES REPORTED AT TROPIC. EXPECT SCATTERED ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING THEN DECREASE RAPIDLY. HOWEVER SOME ISOLATED SHOWERS MAY CONTINUE MUCH OF THE NIGHT AS HAS BEEN THE CASE IN THIS BAND OF MOISTURE THE LAST COUPLE OF NIGHTS. THE MOISTURE SLOWLY DECREASES OVER THE NEXT FEW DAYS BUT WITH SLOW BEING THE OPERATIVE WORD. SO EXPECT SIMILAR ACTIVITY TOMORROW THEN PERHAPS A LITTLE LESS BY TUESDAY FOR MOST OF THE AREA. HOWEVER THE GFS DOES BRING A NICE HIGH LEVEL SHORTWAVE PAST THE NORTH ABOUT TUESDAY AFTERNOON/EVENING SO THE NORTH MAY NOT DECREASE TOO MUCH UNTIL WEDNESDAY. THE FLOW REMAINS WEST TO NORTHWEST THROUGH MOST OF THE WEEK WITH A SERIES OF WEAK SHORTWAVES MOVING PAST TO OUR NORTH. THIS KEEPS THE DESERT THERMAL BUBBLE FROM EXPANDING NORTHWARD. SO TEMPERATURES NOT LIKELY TO CHANGE MORE THAN A FEW DEGREES FROM PERSISTENCE EXPECT WHERE CLOUDS INTERFERE WITH THE NORMAL HEATING OR COOLING. ABOUT FRIDAY THE FLOW STARTS BACKING TO SOUTHWEST THEN SOUTHERLY AS A NEW LOW FORMS ALONG THE CA COAST THEN DRIFTS OFFSHORE. FOR THE FIRST DAY OR TWO OF THIS IT RESULTS IN DRYING AND WARMING. EVENTUALLY IT SHOULD START BRINGING SOME MOISTURE BACK INTO THE AREA BUT NO BIG SURGE IS EVIDENT AT LEAST THROUGH THIS FORECAST PACKAGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && SANDERS
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.